Journal of Symplectic Geometry

Volume 7 (2009)

Number 4

Quantization of symplectic vector spaces over finite fields

Pages: 475 – 502

DOI: http://dx.doi.org/10.4310/JSG.2009.v7.n4.a4

Authors

Shamgar Gurevich

Ronny Hadani

Abstract

In this paper, we construct a quantization functor, associating a complex vector space $\cal{H}(V)$ to a finite-dimensional symplectic vector space V over a finite field of odd characteristic. As a result, we obtain a canonical model for the Weil representation of the symplectic group Sp$(V )$. The main new technical result is a proof of a stronger form of the Stone-von Neumann property for the Heisenberg group $H(V )$. Our result answers, for the case of the Heisenberg group, a question of Kazhdan about the possible existence of a canonical vector space attached to a coadjoint orbit of a general unipotent group over finite field.

Full Text (PDF format)